Louisiana, 2015

Damaging Winds in Louisiana, April 27, 2015

April 27, 2015 · NWS SHV · 2 events in 1 county or zone

Low pressure aloft across the southwest United States resulted in broad southwest flow aloft across the Southern Plains into the Lower Mississippi Valley. Disturbances in this flow rounded the base of the trough and provided the lift necessary for widespread showers and thunderstorms across Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northern Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Low pressure aloft across the southwest United States resulted in broad southwest flow aloft across the Southern Plains into the Lower Mississippi Valley. Disturbances in this flow rounded the base of the trough and provided the lift necessary for widespread showers and thunderstorms across Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northern Louisiana. A cold front was located across Northern Texas into Northern Louisiana. Moderate surface instability coupled with strong deep layer shear allowed the storms that developed to produce strong and damaging wind gusts in a few locations of Northern Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 27, 6:33 AM CST, 32 minutes earlier.

Area forecast discussion, Apr 27, 6:33 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
733 AM CDT MON APR 27 2015

.UPDATE...
UPDATED THE FORECAST TO REMOVE NORTHEAST TEXAS COUNTIES AND
NORTHWEST LOUISIANA PARISHES IN TORNADO WATCH NUMBER 125.
TORNADO WATCH NO LONGER IN EFFECT FOR ANY OF THE FORECAST AREA.
TORNADO WATCH NUMBER 126 CONTINUED IN EFFECT UNTIL 1 PM CDT.
ALSO LOWERED THE RAIN CHANCES AND QPF AMOUNTS FOR THOSE AREAS THAT
LOOKED TO BE DECREASING IN AREAL COVERAGE AND INTENSITIES OF
RAIN. /06/

&&

.DISCUSSION...
RAIN HAS DECREASED OVER PARTS OF THE FORECAST AREA IN NORTHEAST
TEXAS AND ACROSS PARTS OF SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS NORTH OF THE FRONTAL BOUNDARIES AND INVERTED TROUGH.
LATER TODAY HRRR MODEL DATA SHOWS ANOTHER DISTURBANCE MOVING INTO
PARTS OF EAST AND NORTHEAST TEXAS AND ACROSS SOUTHEAST OKLAHOMA
WHICH MAY PRODUCE ANOTHER ROUND OF SHOWERS IN THE LATE AFTERNOON
AND INTO THE EVENING. ALSO ACROSS REMAINING PARTS OF THE FORECAST
AREA INTO OTHER SECTIONS OF ARKANSAS...AND NORTH LOUISIANA. /06/

&&

.PREV DISCUSSION... /ISSUED 632 AM CDT MON APR 27 2015/

UPDATE...
UPDATED THE FORECAST TO REMOVE 8 COUNTIES AND PARISHES FROM
TORNADO WATCH NUMBER 125 ACROSS NORTHEAST TEXAS AND NORTHWEST
LOUISIANA...AND TO INCLUDE 4 PARISHES IN A NEW TORNQADO WATCH
NUMBER 126 ACROSS LOWER PARTS OF NORTH CENTRAL LOUISIANA. /06/

DISCUSSION...
AN AREA OF SHOWERS AND STRONG TO SEVERE THUNDERSTORMS CONTINUED TO
MOVE ACROSS PARTS OF SAN AUGUSTINE AND SABINE COUNTIES IN EAST
TEXAS AND LOWER PARTS OF TOLEDO BEND AND PARTS OF SABINE PARISH IN
NORTHWEST LOUISIANA. STORMS WILL BE POSSIBLE ACROSS THE SOUTHERN
PARTS OF TORNADO WATCH 125 AND INTO TORNADO WATCH 126 DURING THE
REST OF THE MORNING. /06/

PREV DISCUSSION... /ISSUED 544 AM CDT MON APR 27 2015/

DISCUSSION...

EARLY THIS MORNING A COLD FRONT EXTENDED FROM SURFACE LOW PRESSURE
OVER NORTH CENTRAL TEXAS SOUTHWEST OF THE DALLAS/FORT WORTH
METROPLEX AND REACHED INTO EAST TEXAS NEAR TYLER AND SOUTH OF
LONGVIEW AND ACROSS NORTH LOUISIANA SOUTH OF THE INTERSTATE 20
CORRIDOR. AN INVERTED SURFACE TROUGH OF LOW PRESSURE REACHED TO
THE NORTHEAST FROM THE LOW/S CENTER INTO CENTRAL OKLAHOMA AND
SOUTHERN KANSAS. AN OCCULDED FRONT REACHED TO THE NORTHWEST FROM
THE TEXAS LOW INTO SOUTHERN NEW MEXICO TO ANOTHER SMALL SURFACE
LOW PRESSURE AREA...AND A DRY LINE EXTENDED FROM SOUTHEAST NEW
MEXICO ACROSS WEST TEXAS INTO ANOTHER SURFACE LOW OVER SOUTH TEXAS
NEAR BROWNSVILLE.  SURFACE HIGH PRESSURE WAS CENTERED OVER
NORTHEAST ARKANSAS AND PROVIDING COLDER AIR INTO THE FOUR STATE
REGION. ALOFT A SERIES OF DISTURBANCES WERE EJECTING AROUND THE
BASE OF A CLOSED LOW OVER NEW MEXICO AND THE WESTERN PAN HANDLE
AREA OF TEXAS AND MOVING ACROSS THE SURFACE SYSTEMS PROVIDING LIFT
AND MOISTURE ALOFT TO PRODUCE SHOWERS AND THUNDERSTORMS...SOME
OF WHICH WERE STRONG TO SEVERE...PRODUCING LOCALLY HEAVY RAINFALL
AND LARGE HAIL AND STRONG AND DAMAGING WINDS. WITH SUCH A COMPLEX
SYSTEM...MOVMENT OF THE STORMS WERE SLOW AND WILL RESULT IN VERY
HEAVY RAIN SINCE PRECIPITABLE WATER VALUES WERE FROM NEAR ONE INCH
TO NEAR ONE AND THREE TENTHS OF AN INCH ACROSS EAST TEXAS INTO
WESTERN LOUISIANA. THROUGH THE FIRST HALF OF THE WORK WEEK THE
UPPER LOW WILL MOVE SLOWLY EAST ACROSS OKLAHOMA AND TEXAS NEAR THE
RED RIVER AND INTO ARKANSAS AND NORTH LOUISIANA...NUDGING THE
SURFACE LOW/S SOUTH WITH THE COLD FRONT REACHING TO THE SOUTHEAST
INTO THE GULF OF MEXICO...AN OCCULUDED FRONT INTO LOWER PARTS OF
THE PAN HANDLE AND ANOTHER COLD FRONT TRAILING TO THE SOUTHWEST
INTO WEST TEXAS AND MEXICO. THIS WILL CONTINUE TO PROVIDE A WET
PERIOD FOR THE FOUR STATE REGION ALONG WITH THE CHANCE FOR SEVERE
THUNDERSTORMS...LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH
FLOODING...AND COOLER TEMPERATURES. BY LATE TUESDAY NIGHT THE
UPPER LOW PRESSURE SYSTEM WILL BE SHIFTINTG INTO NORTHWEST
MISSSISSIPPI...WESTERN TENNESSEE WITH ITS TRAILING TROUGH OF LOW
PRESSURE JUST EAST OF THE MISSISSIPPI RIVER AND INTO THE GULF OF
MEXICO WITH THE SURFACE LOW OVER SOUTH ALABAMA AND NORTHWEST
FLORIDA. WRAP AROUND MOISTURE WILL PROVIDE SHOWERS OVER EASTERN
SECTIONS OF NORTH CENTRAL LOUISIANA WITH THE RAIN ENDING BY
DAYBREAK WEDNESDAY MORNING. FOR THE REST OF THE EXTENDED FORECAST
PERIOD...HIGH PRESSURE ON THE SURFACE AND ALOFT WILL DOMAINTE THE
WEATHER PATTERN ACROSS THE FOUR STATE REGION WITH DRY CONDITIONS
FOR THE AREA THROUGH NEXT WEEKEND. ANOTHER UPPER LOW WILL DROP
SOUTH ACROSS THE EATERN STATES BUT THIS SYSTEM WILL BRUSH JUST
EAST OF OUR REGION AFFECTING THE TENNESSEE AND OHIO VALLEYS AND
THEN INTO THE SOUTHEAST STATES INTO THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  53  63  46 /  80  80  60  10
MLU  68  56  64  48 /  70  80  70  30
DEQ  65  49  60  42 /  80  80  60  10
TXK  66  51  61  46 /  80  80  60  10
ELD  66  51  59  44 /  70  80  70  30
TYR  71  54  64  47 /  80  80  40  10
GGG  71  53  63  48 /  80  80  40  10
LFK  73  59  68  50 /  80  80  40  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Apr 27, 6:51 AM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 AM CDT MON APR 27 2015

LAZ010-011-017>022-TXZ149>153-165>167-271700-
DE SOTO-RED RIVER-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
751 AM CDT MON APR 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHWEST LOUISIANA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF DEEP EAST
TEXAS AND LOWER PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA
TODAY AND OVERNIGHT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE
WITH DAYTIME HEATING AND ADDITIONAL DISTURBANCES MOVING OVER THE
AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD
ACROSS THE AREA AS AN UPPER LEVEL STORM SYSTEM SPREADS NEAR THE
RED RIVER OF NORTH TEXAS AND SOUTHWEST ARKANSAS AIDING WITH
THE NORTHERN SIDE OF A SURFACE LOW MOVING ACROSS PARTS OF EAST
TEXAS AND CENTRAL AND SOUTHERN LOUISIANA. SOME OF THE STORMS WILL
BE CAPABLE OF PRODUCING SEVERE STORMS UNTIL THE SYSTEM MOVES EAST
OF THE AREA EARLY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATE TODAY AND TONIGHT.

ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-271700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE-
JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
751 AM CDT MON APR 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE DECREASING THIS MORNING BUT LOOK
TO RETURN DURING THE AFTERNOON AS AN UPPER LEVEL DISTURBANCE
SPREADS INTO THE AREA. LOCALLY HEAVY RAINFALL AND DEADLY LIGHTNING
WILL BE ASSOCIATED WITH THE DEVELOPMENT OF STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD
ACROSS THE AREA AS AN UPPER LEVEL STORM SYSTEM SPREADS NEAR THE
RED RIVER OF NORTH TEXAS AND SOUTHWEST ARKANSAS AIDING WITH
THE NORTHERN SIDE OF A SURFACE LOW MOVING ACROSS PARTS OF EAST
TEXAS AND CENTRAL AND SOUTHERN LOUISIANA. SOME OF THE STORMS WILL
BE CAPABLE OF PRODUCING SEVERE STORMS UNTIL THE SYSTEM MOVES EAST
OF THE AREA EARLY WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATE TODAY AND TONIGHT.

06

In the hours before

Local storm report, Apr 27, 5:55 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 AM CDT MON APR 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     TSTM WND DMG     2 SE RUSK               31.78N 95.13W
04/27/2015                   CHEROKEE           TX   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS THE SOUTHERN PART
            OF CHEROKEE COUNTY.

&&

NWS SHREVEPORT LA
IRIS SYSTEM
Local storm report, Apr 27, 6:09 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 AM CDT MON APR 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TSTM WND DMG     4 NNE HUDSON            31.38N 94.77W
04/27/2015                   ANGELINA           TX   CO-OP OBSERVER

            POWER IS OUT 11 MILES NW OF LUFKIN. 3.58
            INCHES OF RAIN IN 24 HOURS.

&&

NWS SHREVEPORT LA
IRIS SYSTEM
Local storm report, Apr 27, 6:18 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 AM CDT MON APR 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     TSTM WND DMG     PINELAND                31.25N 93.98W
04/27/2015                   SABINE             TX   911 CALL CENTER

            POWER OUTAGE IN PINELAND.

&&

NWS SHREVEPORT LA
IRIS SYSTEM
Local storm report, Apr 27, 6:29 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
729 AM CDT MON APR 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     TSTM WND DMG     1 NE REKLAW             31.88N 94.97W
04/27/2015                   RUSK               TX   911 CALL CENTER

            TREE DOWN ALONG COUNTY ROAD 4248.

&&

NWS SHREVEPORT LA
IRIS SYSTEM
Local storm report, Apr 27, 6:55 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 AM CDT MON APR 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 AM     FLASH FLOOD      3 NNW ALTO              31.70N 95.09W
04/27/2015                   CHEROKEE           TX   911 CALL CENTER

            HIGHWAY 69 BETWEEN RUSK AND ALTO IS CLOSED
            DUE TO FLOODING.

&&

CP
Local storm report, Apr 27, 6:58 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
758 AM CDT MON APR 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     TSTM WND DMG     4 W GALLATIN            31.89N 95.22W
04/27/2015                   CHEROKEE           TX   911 CALL CENTER

            FM241 AND HWY 69 CLOSED DUE TO TREES AND
            POWER LINES ACROSS THE ROAD

&&

CP

The radar

The Ft Polk radar (KPOE), 68 km away, was scanning. The volume nearest the first event began at 13:02 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grant

When
April 27, 7:05 AM CST
Where
Grant County, 0.91 mi NE of Pollock
Measured
54 kt (62 mph) estimated gust
Reported by
State Official
Coordinates
31.530, -92.410

Trees were downed in the Pollock community.

Thunderstorm Wind, Grant

When
April 27, 7:18 AM CST
Where
Grant County, Williana
Measured
54 kt (62 mph) estimated gust
Reported by
State Official
Coordinates
31.670, -92.570

Trees were downed in the Williana community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564817, 564818.